Propanil Poisoning and Toxin-Induced Methaemoglubinemia.

AUTHORS

S Haghbin 1 , * , S Zareifar 2 , MH Mohammadi 3

1 Assistant Professor, Section of Intensive Care,

2 Assistant Professor, Section of Hematology,

3 Senior Resident, Department of Pediatrics, Shiraz University of Medical Sciences, Shiraz, Iran.

How to Cite: Haghbin S, Zareifar S, Mohammadi M. Propanil Poisoning and Toxin-Induced Methaemoglubinemia., Shiraz E-Med J. Online ahead of Print ; 10(1):37-41.

ARTICLE INFORMATION

Shiraz E-Medical Journal: 10 (1); 37-41
Published Online: January 1, 2009
Article Type: Research Article
Received: August 18, 2008
Accepted: October 2, 2008
READ FULL TEXT

Abstract

Introduction: Propanil is a pesticide with medium to low toxicity for mammals, but heavy ingestion of the poison can produce significant clinical manifestation. However, it has been reported rarely worldwide.

Case report: A 15year old girl ingested propanil in a suicide attempt. The patient developed methaemoglobinemia, respiratory distress and decreased level of consciousness which needs intubation and paediatric intensive unit management.

Discussion: Since the mechanisms responsible for the clinical manifestation of propanil are tissue hypoxia and methaemoglobinemia, the diagnosis and treatment of them could be lifesaving for the patient.

© 2009, Author(s). This is an open-access article distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License (http://creativecommons.org/licenses/by-nc/4.0/) which permits copy and redistribute the material just in noncommercial usages, provided the original work is properly cited.

Full Text

Full text is available in PDF

COMMENTS

LEAVE A COMMENT HERE: